Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 31, 2018, 9:43 PM CDT for Beauregard Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2018, 9:43 PM CDT (02:43 UTC)
- Expired
- Oct 31, 2018, 10:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 8:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted.
880
WFUS54 KLCH 010243
TORLCH
LAC011-010300-
/O.NEW.KLCH.TO.W.0029.181101T0243Z-181101T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
943 PM CDT WED OCT 31 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Beauregard Parish in southwestern Louisiana...
* Until 1000 PM CDT.
* At 942 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tulla, or 9 miles southeast of De Ridder, moving
north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Beauregard Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3071 9318 3073 9325 3088 9322 3084 9307
TIME...MOT...LOC 0242Z 202DEG 16KT 3074 9320
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Warthen1 follow-up statement
341
WWUS54 KLCH 010251
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
951 PM CDT WED OCT 31 2018
LAC011-010301-
/O.EXP.KLCH.TO.W.0029.000000T0000Z-181101T0300Z/
Beauregard LA-
951 PM CDT WED OCT 31 2018
...THE TORNADO WARNING FOR NORTHEASTERN BEAUREGARD PARISH WILL EXPIRE
AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
LAT...LON 3071 9318 3073 9325 3088 9322 3084 9307
TIME...MOT...LOC 0251Z 202DEG 16KT 3077 9318
$$
WarthenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 8:22 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 31, 8:22 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
822 PM CDT Wed Oct 31 2018
.UPDATE...
Grids/zones/coastals updated for newly issued Tornado Watch #418,
valid for most of our LA zones til 09z/04L. The parishes in lower
Acadiana which were not included in this watch will likely be
included in a new watch expected to be issued later this evening
as the squall line continues ewd. No other changes were made as
our much anticipated svr event has been unfolding as expected.
25
&&
PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/
AVIATION...
Frontal sys approaching from the northwest... storms are
developing out ahead of the front. IFR/MVFR conds xpcd this eve
into the overnight hours. Southerly winds to remain brisk ahead of
the front becmg nw and remaining brisk behind the front thru the
overnight hours.
PREV DISCUSSION... /issued 408 PM CDT Wed Oct 31 2018/
DISCUSSION...
Tornado watch 416 was just issued for the southeast Texas counties
effective until 10 PM this evening. WFO HGX has received two
reports of tornado touchdowns already this afternoon in the very
early stages of what will likely be a rough weather night across
the area.
The forecast philosophy remains largely unchanged. Synoptically,
an upper trough over western Texas this afternoon will progress
east overnight inducing the development of a surface low across
northeast Texas. This low will quickly eject northeast into
Arkansas swinging a frontal boundary through the area as it does
so early Thursday morning.
Current thinking on the evolution of this event is for discreet
cells to continue forming through mid evening, some of which will
likely become supercellular in nature. A special 19Z LCH RAOB
revealed a CAPE of 1400 J/KG along with decent low level
directional and speed shear (23 knots 0-1 km). An intensifying low
level jet will move across the region this evening further
enhancing supercell potential.
Meanwhile, a squall line is expected to develop across central
Texas before pushing through southeast Texas late tonight and
southwest Louisiana early Thursday morning. As the low level flow
turns more parallel with the squall line, a line of strong to
severe wind is likely to form along the leading edge of the squall
line. The 19Z RAOB also measured a PWAT of 1.82. Forecast
soundings indicate this will continue to climb to above 2 inches
by 06Z which will result in heavy rain potential and a low end
flash flood threat.
The front will push quickly through the area behind the squall
line advecting in significantly cooler, drier air by mid to late
Thursday morning. Seasonal, autumn like temperatures will prevail
Thursday afternoon through Saturday with precipitation chances
returning Sunday as the next frontal boundary approaches.
Jones
MARINE...
Strong and gusty winds will develop tonight as the pressure
gradient tightens ahead of a surface low and approaching cold
front. Gusts to near gale force are possible late tonight over the
Gulf waters beyond 20 nm. The front will cross the coastal waters
from late tonight into Thursday with numerous showers and
thunderstorms expected. Some of the thunderstorms could be severe.
Moderate north winds are expected in the wake of the front
Thursday night into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 66 45 66 / 100 10 10 0
LCH 66 71 50 68 / 100 10 10 0
LFT 68 73 51 66 / 100 40 10 0
BPT 63 68 49 68 / 100 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ455-472-475.
Small Craft Exercise Caution from Thursday morning through late
Thursday night for GMZ455-472-475.
Small Craft Advisory until 7 AM CDT Thursday for GMZ450-452-470.
Small Craft Exercise Caution from 7 AM CDT Thursday through late
Thursday night for GMZ450-452-470.
Small Craft Exercise Caution until 1 AM CDT Thursday for GMZ430-
432.
Small Craft Exercise Caution until 7 AM CDT Thursday for GMZ435.
&&
PUBLIC...04Hazardous weather outlook, Oct 31, 4:07 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CDT Wed Oct 31 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms today and tonight over the outlook area. Scattered showers and thunderstorms will be possible across the entire area by this afternoon. Coverage and intensity will increase late this afternoon into early evening across East Texas ahead of and along an approaching cold front. An organized band or bands of thunderstorms, preceded by individual thunderstorms, will progress eastward across the area overnight into early Thursday. Some of these thunderstorms are likely to become severe with damaging winds and tornadoes, possibly strong tornadoes, being the primary hazards. Large hail will also be possible. Locally heavy rainfall resulting in minor flooding of urban and low lying or poor drainage areas is also possible. Rainfall totals of 2 to 4 inches can be expected with local amounts of up to 6 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm activity may still be ongoing across parts of South Central Louisiana early Thursday morning. This activity will continue to pose the severe and locally heavy rainfall risks mentioned above until pushing east of the area by late morning. No hazardous weather is expected from Thursday afternoon through Saturday. Scattered to numerous showers and thunderstorms are expected to develop Sunday as the next frontal boundary approaches the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so. GMZ430-432-435-450-452-455-470-472-475-012115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong and gusty wind will continue to develop this evening and tonight as the pressure gradient tightens ahead of a surface low and cold front. Gusts to near gale force are possible late tonight over the Gulf waters beyond 20 nm. Exercise caution headlines and small craft advisories have been issued. The front will cross the coastal waters from late tonight into Thursday with numerous showers and thunderstorms expected this evening through Thursday morning. Some of the thunderstorms could be severe producing strong winds, hail or isolated waterspouts. Heavy rainfall reducing visibilities to around one mile or less and frequent cloud to water lightning can also be expected in some storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread showers and thunderstorms may still be ongoing over the waters east of Intracoastal City early Thursday. This activity will continue to pose the severe risks mentioned above until pushing east of the area by midday. A moderate to strong offshore flow will develop behind the front and persist Thursday night into Friday. Winds will become onshore again by Saturday, and periodically increase through early next week as a couple of fronts approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through Thursday morning. Please report instances of severe weather or storm damage once it is safe to do so.
In the hours before
Special weather statement, Oct 31, 7:57 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
757 PM CDT WED OCT 31 2018
TXZ201-215-216-261-262-010145-
Orange-Jefferson-Hardin-Southern Newton-Southern Jasper-
757 PM CDT WED OCT 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND
SOUTHEASTERN JASPER COUNTIES...
At 756 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Evadale to near Weiss Bluff to near
Beaumont. Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Beaumont, Orange, Vidor, Silsbee, West Orange, Deweyville, Evadale,
Mauriceville, Pine Forest, Lakeview, Weiss Bluff, Gist, Hartburg,
Forest Heights and Devils Pocket.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
LAT...LON 3026 9419 3043 9417 3044 9370 3042 9372
3043 9372 3041 9373 3039 9376 3036 9375
3033 9376 3030 9374 3029 9371 3023 9371
3021 9372 3017 9370 3015 9371 3014 9369
3007 9375 3013 9425
TIME...MOT...LOC 0056Z 269DEG 27KT 3041 9404 3027 9405 3013 9414
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:15 PM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Oct 31, 8:40 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 65 min |
| Oct 31, 8:44 PM CDT | Tornado Warning | LCH | Beauregard | 31 min |
| Oct 31, 9:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 49 min |
| Oct 31, 10:28 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Oct 31, 10:38 PM CDT | Tornado Warning | LCH | Rapides | 25 min |
| Oct 31, 11:08 PM CDT | Tornado Warning | LCH | Rapides | 37 min |
| Oct 31, 11:11 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Vernon | 49 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 27 min |
| Oct 31, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 61 min |
| Oct 31, 11:36 PM CDT | Tornado Warning | LCH | Rapides | 24 min |
| Oct 31, 11:47 PM CDT | Special Weather Statement | LCH | Allen, Cameron, Jefferson Davis | 43 min |
| Oct 31, 11:48 PM CDT | Tornado Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 27 min |
| Oct 31, 11:56 PM CDT | Tornado Warning | LCH | Calcasieu | 34 min |
| Oct 31, 11:57 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 48 min |
| Nov 1, 12:09 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 66 min |
| Nov 1, 12:14 AM CDT | Tornado Warning | LCH | Evangeline, Rapides | 31 min |
| Nov 1, 12:16 AM CDT | Special Marine Warning | LCH | 59 min | |
| Nov 1, 12:24 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 24 min |
| Nov 1, 12:27 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 22 min |
| Nov 1, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Nov 1, 12:31 AM CDT | Tornado Warning | LCH | Rapides | 15 min |
| Nov 1, 12:48 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 42 min |
| Nov 1, 12:56 AM CDT | Tornado Warning | LCH | Avoyelles | 34 min |
| Nov 1, 12:59 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Nov 1, 1:08 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Lafayette, Vermilion | 52 min |
| Nov 1, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles | 12 min |
| Nov 1, 1:32 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 43 min |
| Nov 1, 1:37 AM CDT | Special Marine Warning | LCH | 83 min | |
| Nov 1, 2:00 AM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 45 min |
| Nov 1, 2:49 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 56 min |
| Nov 1, 3:33 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 42 min |
| Nov 1, 3:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Nov 1, 4:20 AM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.